MAUDE Adverse Event Report: EXACTECH, INC. NOVATION; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NOVATION; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LNR, NEUTRAL, 32MM ID, GROUP 3 CUPS
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 01/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an approximately 59 yo patient, initial hip implanted on (b)(6) 2020, underwent a revision procedure on (b)(6) 2024, approximately 3 years 2 months post the initial procedure.As part of the manufacturer's recall campaign, the patient presented to have the hip prosthesis implanted in 2020 checked.X-ray control showed a slight decentering of the prosthesis head and small osteolysis in the acetabulum as signs of inlay wear.This was verified when the inlay was changed on (b)(6) 2024, to a vitd-hardened, specially approved inlay (novation xle neutral liner, group 3, 36 mm i.D., ref 140-36-53, sn (b)(6).As part of the replacement operation, in addition to the inlay replacement, the solid integrity of the socket was determined as well as the curettage of the small cysts in the socket and the replacement of the prosthetic head.Diagnosis that led to implantation: primary coxarthrosis m16.1 implanting clinic: bwkrhs westerstede.Item data for the implantation and replacement, as well as photos of the explants, will be submitted after receipt of a confirmation of receipt with bfarm case number.The explants are currently in the osnabrück laboratory doctor's office (rostocker str.5-7, 49124 georgsmarienhütte, tel.: 05401-33910) for microbiological examination using sonication.After the examination has been completed (14 days of long-term incubation), these are sent back to us and then - provided the patient has given their consent - made available to the manufacturer upon request for further material-technical examination.Surgical reports/x-rays are also available upon request.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
H3: the most likely cause for the revision reported due to early prosthesis wear/osteolysis is a combination of the risk factors specified in the hhe.However, this cannot be confirmed because the device was not returned for evaluation and images or radiographs were not provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: h6 investigation conclusion.The most likely cause for the revision reported due to early prosthesis wear/osteolysis is a combination of the risk including, use error, implant positioning, implant size selection, and patient factors may have also been a contributing factor to the early prosthesis wear.However, this cannot be confirmed because the device was not returned for evaluation and images or radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NOVATION
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
miguel sosa
2320 nw 66 court
gainesville, FL 32653
3523164164
MDR Report Key18758574
Report Number1038671-2024-00292
Device Sequence Number6271340
Product Code JDI
UDI-Device Identifier10885862022172
UDI-Public10885862022172
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/12/2025
Device Model NumberNV GXL LNR, NEUTRAL, 32MM ID, GROUP 3 CUPS
Device Catalogue Number130-32-53
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer04/30/2024
11/13/2024
Initial Report FDA Received Date02/22/2024
Supplement Report FDA Received Date05/02/2024
12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexUnknown